Advanced Search
Article Contents
Article Contents

Geometric dynamics on the automorphism group of principal bundles: Geodesic flows, dual pairs and chromomorphism groups

Abstract Related Papers Cited by
  • We formulate Euler-Poincaré equations on the Lie group $Aut(P)$ of automorphisms of a principal bundle $P$. The corresponding flows are referred to as EP$Aut$ flows. We mainly focus on geodesic flows associated to Lagrangians of Kaluza-Klein type. In the special case of a trivial bundle $P$, we identify geodesics on certain infinite-dimensional semidirect-product Lie groups that emerge naturally from the construction. This approach leads naturally to a dual pair structure containing $\delta\text{-like}$ momentum map solutions that extend previous results on geodesic flows on the diffeomorphism group (EPDiff). In the second part, we consider incompressible flows on the Lie group $Aut_{vol}(P)$ of volume-preserving bundle automorphisms. In this context, the dual pair construction requires the definition of chromomorphism groups, i.e. suitable Lie group extensions generalizing the quantomorphism group.
    Mathematics Subject Classification: Primary: 37K65, 58D05; Secondary: 53D20.


    \begin{equation} \\ \end{equation}
  • [1]

    V. I. Arnold, Sur la géometrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361.doi: 10.5802/aif.233.


    R. Abraham and J. E. Marsden, "Foundations of Mechanics," Benjamin-Cummings Publ. Co, Updated 1985 version, reprinted by Perseus Publishing, second edition, 1978.


    A. Banyaga, "The Structure of Classical Diffeomorphism Groups," Kluwer Academic Publishers, 1997.


    D. Bleecker, "Gauge Theory and Variational Principles," Global Analysis Pure and Applied Series A, 1. Addison-Wesley Publishing Co., Reading, Mass, 1981.


    R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.doi: 10.1103/PhysRevLett.71.1661.


    M. Chen, S. Liu and Y. Zhang, A two-component generalization of the Camassa-Holm equation and its solutions, Lett. Math. Phys., 75 (2005), 1-15.doi: 10.1007/s11005-005-0041-7.


    A. Constantin and R. I. Ivanov, On an integrable two-component Camassa-Holm shallow water system, Phys. Lett. A, 372 (2008), 7129-7132.doi: 10.1016/j.physleta.2008.10.050.


    D. G. Ebin and J. E. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid, Ann. of Math., 92 (1970), 102-163.doi: 10.2307/1970699.


    C. Foias, D. D. Holm and E. S. Titi, The Navier-Stokes-alpha model of fluid turbulence, Phys. D, 152/153 (2001), 505-519.doi: 10.1016/S0167-2789(01)00191-9.


    L. C. Garcia de Andrade, Vortex filaments in MHD, Phys. Scr., 73 (2006), 484-489.doi: 10.1088/0031-8949/73/5/012.


    F. Gay-Balmaz, Well-posedness of higher dimensional Camassa-Holm equations on manifolds with boundary, Bull. Transilv. Univ. Braçsov Ser. III, 2 (2009), 55-58.


    F. Gay-Balmaz and T. S. Ratiu, The Lie-Poisson structure of the LAE-$\alpha$ equation, Dyn. Partial Differ. Equ., 2 (2005), 25-57.


    F. Gay-Balmaz and T. S. Ratiu, Reduced Lagrangian and Hamiltonian formulations of Euler-Yang-Mills fluids, J. Symplectic Geom., 6 (2008), 189-237.


    F. Gay-Balmaz and T. S. Ratiu, Affine Lie-Poisson reduction, Yang-Mills magnetohydrodynamics, and superfluids, J. Phys. A: Math. Theor., 41 (2008), 344007.doi: 10.1088/1751-8113/41/34/344007.


    F. Gay-Balmaz and T. S. Ratiu, The geometric structure of complex fluids, Adv. Appl. Math., 42 (2009), 176-275.doi: 10.1016/j.aam.2008.06.002.


    F. Gay-Balmaz and T. S. Ratiu, Geometry of nonabelian charged fluids, Dynamics of PDE, 8 (2011), 5-19.


    F. Gay-Balmaz and C. Tronci, Vlasov moment flows and geodesics on the Jacobi group, J. Math. Phys., 53 (2012), 123502.


    F. Gay-Balmaz and C. Vizman, Dual pairs in fluid dynamics, Ann. Glob. Anal. Geom., 41 (2011), 1-24.doi: 10.1007/s10455-011-9267-z.


    F. Gay-Balmaz and C. Vizman, Dual pairs for nonabelian fluids, preprint. 2013.


    J. Gibbons, D. D. Holm and B. Kupershmidt, The Hamiltonian structure of classical chromohydrodynamics, Phys. D, 6 (1983), 179-194.doi: 10.1016/0167-2789(83)90004-0.


    S. Haller and C. Vizman, Non-linear Grassmannians as coadjoint orbits, Math. Ann., 329 (2004), 771-785.doi: 10.1007/s00208-004-0536-z.


    Y. Hattori, Ideal magnetohydrodynamics and passive scalar motion as geodesics on semidirect product groups, J. Phys. A, 27 (1994), L21-L25.doi: 10.1088/0305-4470/27/2/004.


    D. D. Holm, Hamiltonian structure for Alfven wave turbulence equations, Phys. Lett. A, 108 (1985), 445-447.doi: 10.1016/0375-9601(85)90035-0.


    D. D. Holm, Euler-Poincaré dynamics of perfect complex fluids, in "Geometry, mechanics, and dynamics. Volume in honor of the 60th birthday of J. E. Marsden" (Edited by P. Newton et al.), New York, Springer, (2002), 113-167.doi: 10.1007/b97525.


    D. D. Holm and J. E. Marsden, Momentum maps and measure-valued solutions (peakons, filaments and sheets) for the EPDiff equation, Progr. Math., 232 (2004), 203-235.doi: 10.1007/0-8176-4419-9_8.


    D. D. Holm, J. E. Marsden and T. S. Ratiu, The Euler-Poincaré equations and semidirect products with applications to continuum theories, Adv. Math., 137 (1998), 1-81.doi: 10.1006/aima.1998.1721.


    D. D. Holm and R. Ivanov, Two-component CH system: Inverse scattering, peakons and geometry, Inverse Problems, 27 045013.doi: 10.1088/0266-5611/27/4/045013.


    D. D. Holm and B. A. Kupershmidt, The analogy between spin glasses and Yang-Mills fluids, J. Math. Phys., 29 (1988), 21-30.doi: 10.1063/1.528176.


    D. D. Holm, L. Ó Náraigh and C. Tronci, Singular solutions of a modified two-component Camassa-Holm equation, Phys. Rev. E, 79 (2009), 016601.doi: 10.1103/PhysRevE.79.016601.


    D. D. Holm, V. Putkaradze and S. N. Stechmann, Rotating concentric circular peakons, Nonlinearity, 17 (2004), 2163-2186.doi: 10.1088/0951-7715/17/6/008.


    D. D. Holm, T. J. Ratnanather, A. Trouvé and L. Younes, Soliton dynamics in computational anatomy, Neuroimage, 23 (2004), S170-S178.


    D. D. Holm and C. Tronci, Geodesic flows on semidirect-product Lie groups: Geometry of singular measure-valued solutions, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 465 (2008), 457-476.doi: 10.1098/rspa.2008.0263.


    D. D. Holm and C. Tronci, Geodesic Vlasov equations and their integrable moment closures, J. Geom. Mech., 2 (2009), 181-208.doi: 10.3934/jgm.2009.1.181.


    R. S. Ismagilov, M. Losik and P. W. Michor, A 2-cocycle on a group of symplectomorphisms, Moscow Math. J., 6 (2006), 307-315.


    A. Kriegl and P. W. Michor, "The Convenient Setting of Global Analysis," Math. Surveys Monogr., 53, American Mathematical Society, Providence, RI. 1997.


    B. Kostant, Quantization and unitary representations, Lecture Notes in Math., 170 (1970), 87-208.


    P. A. Kuz'min, Two-component generalizations of the Camassa-Holm equation, Math. Notes, 81 (2007), 130-134.doi: 10.1134/S0001434607010142.


    J. E. Marsden and P. J. Morrison, Noncanonical Hamiltonian field theory and reduced MHD, Contemp. Math., 28 (1984), 133-150doi: 10.1090/conm/028/751979.


    J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry," Second Edition, Springer, 1999.


    J. E. Marsden, T. S. Ratiu and S. Shkoller, The geometry and analysis of the averaged Euler equations and a new diffeomorphism group, Geom. Funct. Anal., 10 (2000), 582-599.doi: 10.1007/PL00001631.


    J. E. Marsden and A. Weinstein, Coadjoint orbits, vortices, and Clebsch variables for incompressible fluids, Phys. D, 7 (1983), 305-323.doi: 10.1016/0167-2789(83)90134-3.


    J. E. Marsden, A. Weinstein, T. S. Ratiu, R. Schmid and R. G. Spencer, Hamiltonian system with symmetry, coadjoint orbits and Plasma physics, Atti. Accad. Sci. Torino Cl. Sci. Fis. Mat. Natur., 117 (1983), 289-340.


    D. McDuff and D. Salamon, "Introduction to Symplectic Topology," Second Edition, Oxford Math. Monogr., Oxford University Press, 1998.


    R. Montogmery, J. E. Marsden and T. S. Ratiu, Gauged Lie-Poisson structures, Contemp. Math., 28 (1984), 101-114.doi: 10.1090/conm/028/751976.


    M. Molitor, The group of unimodular automorphisms of a principal bundle and the Euler-Yang-Mills equations, Differ. Geom. Appl., 28 (2010), 543-564.doi: 10.1016/j.difgeo.2010.04.005.


    P. J. Morrison and R. D. Hazeltine, Hamiltonian formulation of reduced magnetohydrodynamics, Phys. Fluids, 27 (1984), 886-897.


    J.-P. Ortega and T. S. Ratiu, "Momentum maps and Hamiltonian reduction," Progress in Mathematics 222, Boston Birkhäuser, 2004.


    S. Shkoller, Analysis on groups of diffeomorphisms of manifolds with boundary and the averaged motion of a fluid, J. Diff. Geom., 55 (2000), 145-191.


    C. Vizman, Geodesics on extensions of Lie groups and stability: The superconductivity equation, Phys. Lett. A, 284 (2001), 23-30.doi: 10.1016/S0375-9601(01)00279-1.


    C. Vizman, Geodesic equations on diffeomorphism groups, SIGMA Symmetry Integrability Geom. Methods Appl., 4 (2008).doi: 10.3842/SIGMA.2008.030.


    C. Vizman, Natural differential forms on manifolds of functions, Arch. Math. (Brno), 47 (2011), 201-215.


    A. Weinstein, The local structure of Poisson manifolds, J. Diff. Geom., 18 (1983), 523-557.

  • 加载中

Article Metrics

HTML views() PDF downloads(63) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint